Wisconsin, 2015Heavy Rain in Wisconsin, August 18, 2015
August 18, 2015 · NWS GRB · 1 event in 1 county or zone
Thunderstorms developed in a very moist air mass ahead of a warm front that was moving north into central Wisconsin. The storms produced torrential rainfall in eastern Portage County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in a very moist air mass ahead of a warm front that was moving north into central Wisconsin. The storms produced torrential rainfall in eastern Portage County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 18, 5:07 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 18, 5:07 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
607 PM CDT TUE AUG 18 2015
UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE
.SYNOPSIS...
ISSUED AT 318 PM CDT TUE AUG 18 2015
STRONG LATE-SUMMER STORM SYSTEM TO AFFECT THE AREA DURING THE NEXT
24 HOURS...THEN QUIETER WEATHER FOR THE LATTER PART OF THE WORK
WEEK AND THE START OF THE WEEKEND.
THE UPPER PATTERN HAS TRANSITIONED TO ONE WITH A DEEP UPR TROF OVER
THE N-C CONUS FLANKED BY RIDGING ALONG THE COASTS. THAT PATTERN
WL PERSIST FOR MUCH OF THE PERIOD THOUGH IT APPEARS THAT LATE IN
THE WEEK WE WL BEGIN TO SHIFT BACK TO THE HAVING A MID-CONTINENT
RIDGE AND TROFS NR THE COASTS.
THIS WL BE AN ACTIVE WX PATTERN AS A SERIES OF CYCLONES AND
ASSOCIATED FRONTAL SYSTEMS AFFECT THE AREA. THE FIRST CYCLONE WL
CROSS THE REGION EARLY...WITH ANOTHER PASSING THROUGH FARTHER TO
THE NW DURING THE WEEKEND. THOSE 2 SYSTEMS SHOULD GENERATE ENOUGH
PCPN TO RESULT IN ABV NORMAL AMNTS FOR THE PERIOD. SEASONABLY COOL
WX IS EXPECTED THE NEXT COUPLE DAYS...THEN TEMPERATURES WL RETURN
CLOSE TO SEASONAL NORMALS.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 318 PM CDT TUE AUG 18 2015
FRONTAL BOUNDARY REMAINS DRAPED JUST SOUTH OF WAUTOMA TO OSHKOSH
TO MANITOWOC LINE. TEMPERATURES WARMED INTO THE MIDDLE 70S TO
LOWER 80S OVER THE FOX VALLEY EAST TO KEWAUNEE AND MANITOWOC.
TO THE THE NORTH...TEMPERATURES ONLY WARMED INTO THE LOWER TO
MIDDLE 60S FROM WAUSAU TO ANTIGO. SCATTERED THUNDERSTORMS WERE
DEVELOPING ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN
JUST NORTH OF THE WARM FRONT.
STRONG AUGUST STORM WILL MOVE NORTHWEST OF THE AREA TONIGHT AND
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD
THE REGION THIS EVENING BEFORE TAPERING OFF AGAIN LATER TONIGHT.
A FEW OF THE STORMS COULD PRODUCE STRONG OR DAMAGING WIND GUSTS.
THE OCCLUDED FRONT WILL MOVE ACROSS THE REGION WEDNESDAY
MORNING...BRINGING ANOTHER CHANCE OF SHOWERS AND STORMS. IF THIS
LINE DOES DEVELOP...STRONG OR DAMAGING WIND GUSTS ARE POSSIBLE.
DID NOT STRAY FAR FROM GUIDANCE TONIGHT...WENT COOLER ACROSS THE
WEST AND SLIGHTLY WARMER ACROSS THE EAST FOR HIGHS ON WEDNESDAY.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 318 PM CDT TUE AUG 18 2015
THE STG CYCLONE WL TRACK ACRS WRN LAKE SUPERIOR WED NGT. PCPN IS
LIKELY TO LINGER INTO THE NGT...ESP ACRS THE NW PART OF THE FCST
AREA WHICH WL BE CLOSER TO THE UPPER CIRCULATION CENTER. SCT LGT
PCPN IS POSSIBLE FARTHER E.
THE SYSTEM WL BE PULLING AWAY FM THE AREA THU. SOME SCT LGT PCPN
COULD STILL LINGER IN THE NW PART OF THE AREA. TRENDED TOWARD THE
WINDIER GUIDANCE PRODUCTS AS FCST SOUNDINGS EXHIBIT LITTLE
DIRECTIONAL SHEAR IN LOW-LEVELS AND ANTICIPATE BEING ABLE TO MIX
INTO STRONGER WINDS ALOFT.
QUIET WX IS THEN EXPECTED FOR THE END OF THE WORK WEEK...AND
PROBABLY THE FIRST PART OF THE UPCOMING WEEKEND. ANOTHER FAIRLY
STG CYCLONE LOOKS TO AFFECT THE AREA DURING THE LATTER PART OF THE
UPCOMING WEEKEND. THAT SYSTEM WL TRACK FARTHER NW OF THE FCST
AREA...SO PCPN WL LIKELY BE CONCENTRATED INTO A SHORTER TIME
PERIOD...WHEN THE COLD FRONT CROSSES THE RGN. RIGHT NOW IT APPEARS
THAT WL HAPPEN IN THE SAT NGT/SUN TIME FRAME.
NO SIG CHGS TO THE EXTENDED FCST BASED ON A BROAD BLEND OF
GUIDANCE PRODUCTS.
&&
.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 607 PM CDT TUE AUG 18 2015
A SIGNIFICANT ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED TONIGHT
WITH UNUSUALLY STRONG SYSTEM MOVES INTO THE UPPER MIDWEST/WESTERN
GREAT LAKES REGION ON WEDNESDAY. WIDESPREAD MVFR/IFR CONDITIONS
ARE EXPECTED THROUGH THE OVERNIGHT HOURS. ONCE THE MAIN ROUND OF
RAIN MOVES OUT LATER TONIGHT...THERE IS SOME POTENTIAL FOR A LINE
OF SHOWERS TO REDEVELOP...MAINLY FROM 13Z TO 17Z AS THE LINE OF
SHOWERS WILL RACE NORTHEAST. THIS LINE OF SHOWERS COULD POSSIBLY
PRODUCE STRONG GUSTY WINDS TO AROUND 40 KNOTS.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
BEACH HAZARDS STATEMENT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR WIZ022-040-050.
&&
SYNOPSIS.......SKOWRONSKI
SHORT TERM.....ECKBERG
LONG TERM......SKOWRONSKI
AVIATION.......KURIMSKI
Hazardous weather outlook, Aug 18, 1:11 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT TUE AUG 18 2015
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
211 PM CDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...REST OF THE AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE AT TIMES THIS AFTERNOON ACROSS CENTRAL
AND EAST-CENTRAL WISCONSIN. A FEW OF THESE STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.
THUNDERSTORMS ARE EXPECTED AT TIMES TONIGHT. SOME OF THE STRONGEST
STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS. RAINFALL AMOUNTS
GREATER THAN AN INCH ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THE THREAT OF THUNDERSTORMS PRODUCING STRONG GUSTY OR DAMAGING
WINDS WILL CONTINUE WEDNESDAY MORNING.
STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS THE AREA WEDNESDAY.
SUSTAINED WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY...
WITH GUSTS UP TO 35 TO 40 MPH POSSIBLE.
THE THREAT OF THUNDERSTORMS WILL RETURN DURING THE UPCOMING
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE THIS AFTERNOON INTO
WEDNESDAY MORNING. SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS
GREATER THAN AN INCH AND WIND GUSTS OVER 40 MPH TO THE NATIONAL
WEATHER SERVICE.
LMZ521-522-541>543-191915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
211 PM CDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TONIGHT THAT MAY POSE A RISK TO MARINERS.
ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THUNDERSTORMS ARE STILL POSSIBLE WEDNESDAY MORNING THAT MAY POSE
A RISK TO MARINERS. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG
GUSTY WINDS.
STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON INTO
THURSDAY. A FEW GUSTS MAY APPROACH GALE FORCE WEDNESDAY AFTERNOON.
THE THREAT OF THUNDERSTORMS WILL RETURN DURING THE UPCOMING
WEEKEND.
ECKBERG/SKOWRONSKI
In the hours before
Special weather statement, Aug 18, 1:50 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT TUE AUG 18 2015
WIZ049-182100-
CALUMET-
250 PM CDT TUE AUG 18 2015
...HEAVY RAINFALL ACROSS SOUTHEAST CALUMET COUNTY THIS AFTERNOON...
AT 248 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS
AND THUNDERSTORMS FROM NEAR POTTER TO CHILTON AND HAYTON...
THEN SOUTH TO NEAR NEW HOSTEIN AND ST ANNA. THE SHOWERS AND
THUNDERSTORMS WERE MOVING TO THE NORTH AROUND 15 MPH.
SOME LOCATIONS COULD SEE OVER AN INCH OF RAIN DUE TO THE SLOW
MOVING AND TRAINING STORMS. SOME MINOR URBAN STREET FLOODING IS
POSSIBLE IN CHILTON...HAYTON...POTTER AND ST ANNA THROUGH 415 PM.
ECKBERG
Special weather statement, Aug 18, 2:51 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT TUE AUG 18 2015
WIZ036-182145-
PORTAGE WI-
351 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE COUNTY UNTIL
445 PM CDT...
AT 350 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF PLAINFIELD...OR 11 MILES SOUTH OF STEVENS POINT...
MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WHITING AROUND 425 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STANDING ROCK PARK...
CODDINGTON...ARNOTT...NELSONVILLE...JORDAN...STOCKTON...BANCROFT...
KEENE...CUSTER AND FANCHER.
LAT...LON 4431 8967 4457 8950 4452 8928 4424 8941
4424 8948
TIME...MOT...LOC 2050Z 217DEG 13KT 4434 8952
ECKBERGSpecial weather statement, Aug 18, 6:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT TUE AUG 18 2015
WIZ036-037-190100-
WAUPACA WI-PORTAGE WI-
702 PM CDT TUE AUG 18 2015
...THUNDERSTORM PRODUCING HEAVY RAIN OVER SOUTHEAST PORTAGE AND
SOUTHWEST WAUPACA COUNTIES...
AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A SLOW-MOVING
THUNDERSTORM OVER HARTMAN CREEK STATE PARK...OR 8 MILES WEST OF
WAUPACA...MOVING NORTHWEST AT 15 MPH.
RAINFALL RATES COULD EXCEED ONE INCH PER HOUR WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... WAUPACA...AMHERST...PLOVER...AMHERST
JUNCTION...SCANDINAVIA...BLAINE... NELSONVILLE...STANDING ROCK
PARK...ARNOTT...FANCHER...EMMONS CREEK BARRENS AND RURAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4425 8937 4445 8952 4457 8920 4425 8904
TIME...MOT...LOC 2358Z 150DEG 11KT 4432 8922
AK
Heavy Rain, Portage
- When
- August 18, 7:00 PM CST to 9:00 PM CST
- Where
- Portage County, Amherst
- Reported by
- Trained Spotter
- Coordinates
- 44.450, -89.280
A spotter in Amherst measured more than 3 inches of rain since early morning, with more than 2.75 inches falling during the evening. The torrential rainfall caused a steet in Amherst to become impassable.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Debris Flow in Alaska, August 18 to 19, 20156 deaths · $3.4 million · 52 kt wind · 4 events
- Tornadoes in Wisconsin, August 18, 2015$156,000 · EF1 · 4 events
- Tornadoes and Flash Flood in Illinois, August 18 to 19, 2015$360,000 · EF0 · 8 events
- Damaging Winds in New York, August 18, 2015$235,000 · 61 kt wind · 7 events
- Tornado and Hail in Illinois, August 18, 2015$162,000 · EF0 · 10 events
- Flash Flood in New York, August 18, 2015$100,000 · 1 event
- Flash Flood in New Hampshire, August 18, 2015$100,000 · 1 event
- Damaging Winds in New York, August 18, 2015$85,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in New Mexico, August 18, 2015$27,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, August 18 to 19, 20151.75 in hail · 27 events
- Flash Flood and Flood in North Carolina, August 18 to 19, 2015$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 18, 20151 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600127.